I am 48 yrs old male and I was diagnosed with subacute thyroiditis 1 month ago 5 days after receiving a flu shot. Symptoms include 20 lb weight loss, aches, insomnia, terriblr excercise performance and resting pulse 100. Another symptom which is less commonly talked about is rt side abdominal cramps while running. I am an experienced and competitive runner and have never had this problem prior to thyroiditis. Blood work and sonography negative for liver pancreas appendix gall bladder. Noticed co2 higher than normal plus elevated ESR C Reactive protein typical of disease.
Symptom mgmt was 500 mg motrin and 50 mg atenolol weeks 2 to 3 after onset. Now week 4 no aches and pulse drop to 80. For week 4 no motrin and 25 mg atenolol.
Question is has abdominal cramps while running been reported by athletes with disease along with muscle and joint pain. Also what is the reported time span of the thyrotoxic phase of the disease.
Well I'm not a gastro doc, but by the tests it doesn't appear to be gastro related. My thought is possible hernia, or just one of the symptoms of graves that didn't make ''the list''. Many of us with graves have a symptom or two that didn't make the list of symptoms. Yes joint and muscle pain is also a symptom of graves. However being low for potassium and magnesium can also cause joint pain. These deficiencies are common in hyper. Do you take supplements? Does the cramp feel gassy?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.